MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P28; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P28; INTRAVASCULAR ADMINISTRATION SET
Model Number 515104
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that protector p28 had foreign matter in the vial.This was discovered during use.The following information was provided by the initial reporter: when the protector (p28) vial adapter was attached to the vial, the nurse spotted, that there was a piece of rubber in the liquid/meropenem vial.A small piece of grey something, looking like it was from the top of the vial? the nurse put the product away, and started over with a new vial and new phaseal protector.
 
Additional Manufacturer Narrative
H.6.Investigation: one protector attached to a vial along with an injector was returned to our quality team for investigation.The product was visually inspected and a grey particle consistent with the rubber stopper of the vial was observed inside the vial.All product was evaluated, no defects or damage observed, the protector fit securely to the vial, and there was no damage noted on the membrane or needle of the protector.It was noted the protector needle penetrated the vial stopper off center.Fragmentation testing is performed according to procedure, to evaluate any particulates generated after ten activations.As a lot number was unavailable for this incident, a device history record review could not be completed and additional retained samples could not be investigated.While phaseal needles are designed to reduce coring, there are several factors that may impact coring tendency.Coring from the membrane may occur due to fragmentation caused by multiple injections or excessive welding of the membrane.Coring of the rubber stopper may result depending on the stopper quality, the design and dimensions of the needles used, or if a poor connection of the protector occurs.It is important to ensure the vial is not expired as that can impact the quality of the rubber stopper.Based on the available we are not able to identify a definitive root cause at this time.
 
Event or Problem Description
It was reported that protector p28 had foreign matter in the vial.This was discovered during use.The following information was provided by the initial reporter: when the protector (p28) vial adapter was attached to the vial, the nurse spotted, that there was a piece of rubber in the liquid/meropenem vial.A small piece of grey something, looking like it was from the the top of the vial? the nurse put the product away, and started over with a new vial and new phaseal protector.

Brand Name
PROTECTOR P28
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9759098
Report Number3003152976-2020-00084
Device Sequence Number2611789
Product Code ONB
UDI-Device Identifier30382905151041
UDI-Public30382905151041
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515104
Device Catalogue Number515104
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;